Alert archive / Kansas / Special Weather Statements in 2025
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 19, 2025, 11:21 PM CDT for Washington County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2025, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 19, 2025, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.00 in
- Wind
- 55
County Washington County, KS
The radar
The Topeka radar (KTWX), 115 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3061 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
170
WWUS83 KTOP 200421
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
1121 PM CDT Sat Jul 19 2025
KSZ009-010-200445-
Washington-Marshall-
1121 PM CDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT WASHINGTON AND NORTHWESTERN
MARSHALL COUNTIES THROUGH 1145 PM CDT...
At 1121 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 4 miles southwest of Hollenberg, moving east at 25 mph.
HAZARD...Strong wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marysville, Washington, Hanover, Linn, Greenleaf, Barnes,
Morrowville, Haddam, Mahaska, Hollenberg, and Bremen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9666 3973 9663 3965 9736 4000 9737
TIME...MOT...LOC 0421Z 252DEG 20KT 3995 9706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
GarganWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:46 PM CDT, 4 hours 35 minutes earlier. Its key messages:
- A prolonged period of hot weather is expected into next weekend and beyond.
- Showers and storms could move into parts of northern KS overnight tonight and Sunday night.
- There is low confidence in severe storms, but a marginal risk for severe wind gusts remains.
Area forecast discussion, Jul 19, 6:46 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Topeka KS 646 PM CDT Sat Jul 19 2025 .KEY MESSAGES... - A prolonged period of hot weather is expected into next weekend and beyond. - Showers and storms could move into parts of northern KS overnight tonight and Sunday night. - There is low confidence in severe storms, but a marginal risk for severe wind gusts remains. && .DISCUSSION... Issued at 215 PM CDT Sat Jul 19 2025 19Z water vapor imagery showed upper ridging over the southeast nosing into the southern plains while the westerlies remained across the northern plains. Surface obs showed an area of relative low pressure over the CO high plains with an inverted trough extending through southeast NEB and into southern IA. The prolong period of heat remains the main concern with the forecast and there is not much from the 12Z models showing a cooler solution. So will continue without any changes to the current headlines. The Extreme Heat Warnings is out because of the duration of the heat more so than the magnitude of the heat, with heat indices forecast to be around 105 each afternoon. The upper ridge is progged to amplify beginning Monday with some of the hotter temps expected through midweek. However the 12Z ECMWF is suggesting some mid level energy may knock down the upper ridge with chances for precip Thursday and Friday. This is why an extension has not been made to the headlines. Unfortunately the ensemble consensus and operational solutions strengthen the upper ridge over KS by next weekend. The 00Z ensembles are even showing an outside chance (less than 5%) that highs could reach between 110 and 115. So it doesn't look like the heat is going anywhere soon. In the short term, there is a chance (20-40%) for showers and storms to move from NEB into northern KS. Shortwave energy within the westerlies is forecast to spark convection over western NEB this evening. But CAMs show an overall weakening trend as storms move towards northeast KS during the early morning hours. There remains a marginal risk for some wind gusts, but there is not much confidence in severe weather with increasing inhibition overnight likely to make storms ever more elevated. There looks to be another opportunity for nocturnal convection to move into parts of northeast KS from the north Sunday night in a similar setup to tonight. Warm 700MB temps between 12-14C are expected to inhibit daytime development over the forecast area. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 645 PM CDT Sat Jul 19 2025 VFR is forecast to prevail. Will need to monitor this evening's convection in southern NE and western KS and see how it evolves overnight as it approaches the area. The vast majority of guidance keeps this activity north of terminals, while the HRRR suggests it may briefly clip terminals overnight. Have opted to keep mention out of TAFs for now. Additionally, a LLJ looks to strengthen to around 40 kts this evening, but as long as there is some BL mixing and sfc winds remain up, this should mitigate concerns for LLWS. Gusts have increased a bit in the last hour or so, but anticipate those should diminish with sunset. && .TOP WATCHES/WARNINGS/ADVISORIES... Extreme Heat Watch from Monday afternoon through Wednesday evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ024. Extreme Heat Warning until 7 PM CDT Wednesday for KSZ021- KSZ022-KSZ023-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039- KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. && DISCUSSION...Wolters AVIATION...Picha
Hazardous weather outlook, Jul 19, 3:23 PM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 323 PM CDT Sat Jul 19 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-202030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 323 PM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas. .DAY ONE...This Afternoon and Tonight There is a 20 to 40 percent chance thunderstorms move into parts of northern Kansas overnight tonight. An isolated damaging wind gust can not be ruled out with the storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hot weather with heat indices around 105 each afternoon is forecast to persist into next weekend. The duration of the heat has led to an Extreme Heat Warning for areas along and south of a line from Oskaloosa to Clay Center. An Extreme Heat Watch is posted for areas north of this line beginning Monday. .SPOTTER INFORMATION STATEMENT... Spotters should not be needed this afternoon or tonight.
In the hours before
Special weather statement, Jul 19, 11:00 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Topeka KS
1100 PM CDT Sat Jul 19 2025
KSZ008-009-020-021-200430-
Republic-Clay-Cloud-Washington-
1100 PM CDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT REPUBLIC...WESTERN WASHINGTON...
NORTHWESTERN CLAY AND NORTHERN CLOUD COUNTIES THROUGH 1130 PM CDT...
At 1100 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Munden, moving east at 45 mph.
HAZARD...Strong wind gusts of 50 to 55 mph.
SOURCE...ASOS and personal weather stations indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Concordia, Belleville, Clyde, Clifton, Scandia, Jamestown, Courtland,
Cuba, Norway, Republic, Haddam, Munden, Narka, Mahaska, Agenda, and
Vining.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9719 3952 9722 3951 9792 4000 9791
TIME...MOT...LOC 0400Z 265DEG 40KT 3993 9753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PrietoSpecial weather statement, Jul 19, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
1121 PM CDT Sat Jul 19 2025
KSZ009-010-200445-
Washington-Marshall-
1121 PM CDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT WASHINGTON AND NORTHWESTERN
MARSHALL COUNTIES THROUGH 1145 PM CDT...
At 1121 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 4 miles southwest of Hollenberg, moving east at 25 mph.
HAZARD...Strong wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marysville, Washington, Hanover, Linn, Greenleaf, Barnes,
Morrowville, Haddam, Mahaska, Hollenberg, and Bremen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9666 3973 9663 3965 9736 4000 9737
TIME...MOT...LOC 0421Z 252DEG 20KT 3995 9706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GarganThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:00 PM CDT | Special Weather Statement | TOP | Republic | 30 min |
| Jul 19, 11:28 PM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| Jul 19, 11:53 PM CDT | Special Weather Statement | TOP | Republic | 37 min |
| Jul 20, 12:23 AM CDT | Special Weather Statement | TOP | Shawnee | 22 min |
| Jul 20, 1:04 AM CDT | Special Weather Statement | TOP | Jackson | 26 min |
| Jul 20, 2:29 PM CDT | Heat Advisory | TOP | Brown, Cloud, Jackson, Marshall, Nemaha, Republic and 1 more | 31 hr |
Nearby
Special Weather Statements in Kansas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.